Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
faieust

Question For Tazorac Users

Recommended Posts

I was prescribed Tazorac .05% gel a few days ago. For the first week I am to use the short contact method where I wash it off 20 minutes after applying.

When it's on my face though, I get an intense itching feeling where it is applied. It's intense enough to where I can't fall asleep. I can push through it but I'm wondering if this is normal and if anyone else who has used the gel has experienced this? And if so, does that go away with time?

Thanks

Share this post


Link to post
Share on other sites

Yes I think this is normal because tazorac is a very strong medication. I was also prescribed the .05 gel about 3 years ago and I remember it making my face very itchy for the first week or two. You will probably experience some peeling of your skin as well and this is totally normal too. Eventually your skin will get more used to it and the itchiness will go away. It's possible that your skin is irritated from over washing as well so you could try just using a little less and then applying moisturizer over it instead of constantly washing and this will probably get rid of the itchiness! I actually switched to the cream instead of the gel because this is better for people with oily skin and I think for people with sensitive skin too. You could ask if using the cream would be better for you. I hope you have success with the tazorac!

Share this post


Link to post
Share on other sites

Thanks for the info. How did the tazorac end up working out for you?

tazorac worked really well for me for about 2 years. I was prescribed this along with doxycycline for cystic acne but I am pretty sure most of the results were from the tazorac and not the antibiotics. It never really got rid of my acne but it made it significantly better and more manageable. I think it just stopped working for me recently though or maybe I just need to get more with a higher concentration than .05 but that is a great place to start. If you don't suffer from cystic acne then I'm sure you will have even more success. I am trying to see if BP is better for my acne now, which I have used in the past, and am trying again.

Share this post


Link to post
Share on other sites

Hi!

I have been prescribed Tazorac gel 0.05 about 1 month ago too. I don't have inflamed acne but severe blackheads - I mean REALLY severe. My nose looked like it was super dirty because of all the black "stuff" on it. My pores besides my nose were also kind of enlarged. I was kind of disappointed when I read that 0.05 % was actually indicated for psoriasis but it has helped SO much!!! It has cleared about 80% of the blackheads and has minimized my pores a lot too! And it's not even the full effect! However, it really hurt my skin in the beginning. It would burn like crazy and my skin just looked like a desert - it even cracked because of all the dryness! Also, I couldn't put on makeup because it would just flake off. But lots of moisturizer and a soft washcloth and time helped a lot. I suggest you stick with it and see how it works!!!

My regimen was:

AM

wash with CeraVe Hydrating Cleanser (greaaat!), wipe nose with Paula's Choice 2% BHA Liquid, apply CeraVe Cream

PM:

wash with CeraVe Hydrating Cleanser, wait 10 minutes, apply Tazorac, wait 15 minutes, apply a thick (!) layer of CeraVe Cream.

This has been working really great and I hope you experience the same effect ! Hope I helped :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×